Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 55, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 27, 2010, 2:18 PM MST for Cochise County, Santa Cruz County, Arizona. It was in force for 117 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2010, 2:18 PM MST (21:18 UTC)
- Expired
- Aug 27, 2010, 4:15 PM MST
- In force
- 117 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cochise County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 55 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 4:03 PM MST | FLASH FLOOD | Hereford, AZ | SEVERAL ROAD CLOSURES DUE TO FLOODING WITH WASHES OUT OF BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 105 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
097 WGUS55 KTWC 272118 FFWTWC AZC003-023-272315- /O.NEW.KTWC.FF.W.0055.100827T2118Z-100827T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 218 PM MST FRI AUG 27 2010 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA... THIS INCLUDES THE CITY OF SIERRA VISTA... SOUTHEASTERN SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA... * UNTIL 415 PM MST * AT 213 PM MST...VERY HEAVY RAIN CONTINUED TO FALL ACROSS PARTS OF SOUTHEAST SIERRA VISTA AND HEREFORD...WITH MORE SIGNIFICANT FLOODING LIKELY. THEREFORE...PORTIONS OF URBAN AND SMALL STREAM FLOOD ADVISORY ISSUED EARLIER FOR SOUTHWEST COCHISE AND EASTERN SANTA CRUZ COUNTIES HAS BEEN UPGRADED TO A FLASH FLOOD WARNING. ANOTHER AREA OF HEAVY RAINFALL WAS BETWEEN PATAGONIA AND LOCHIEL IN EASTERN SANTA CRUZ COUNTY. FLASH FLOODING IS ALSO LIKELY IN THIS AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAMSEY CANYON PRESERVE...NICKSVILLE...JUNCTION OF HIGHWAYS 80 AND 90... HEREFORD AND SIERRA VISTA...AND CANELO. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. && LAT...LON 3160 11003 3134 10998 3134 11074 3155 11073 $$
2 follow-up statements
376 WGUS75 KTWC 272202 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 302 PM MST FRI AUG 27 2010 AZC003-023-272315- /O.CON.KTWC.FF.W.0055.000000T0000Z-100827T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ-SANTA CRUZ AZ- 302 PM MST FRI AUG 27 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR SOUTHEASTERN SANTA CRUZ AND SOUTHWESTERN COCHISE COUNTIES... AT 250 PM MST...RADAR SHOWED ANOTHER BATCH OF HEAVY RAIN MOVING INTO EXTREME SOUTHWEST COCHISE COUNTY AROUND PARKER CANYON LAKE. MOVEMENT WAS EAST AT 15 MPH. THIS WILL BRING THE RAIN THROUGH PARTS OF SOUTHEAST SIERRA VISTA AND HEREFORD WITHIN THE HOUR. ADDITIONAL RAINFALL WILL RESULT IN LIFE THREATENING FLASH FLOODING. PERSONS IN THE SOUTHEAST SIERRA VISTA AND HEREFORD AREA SHOULD BE PREPARED FOR THIS NEXT ROUND OF HEAVY DOWNPOURS. AVOID DRIVING ON AREA ROADS AND STAY AWAY FROM LOW WATER CROSSINGS IF TRAVEL IS NECESSARY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTHEAST SIERRA VISTA AND HEREFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...CITY AND RURAL STREETS. ADDITIONALLY...LOW LYING AREAS ARE SUBJECT TO FLOODING. && LAT...LON 3160 11003 3134 10998 3134 11074 3155 11073 $$
597 WGUS75 KTWC 272317 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 417 PM MST FRI AUG 27 2010 AZC003-023-272326- /O.EXP.KTWC.FF.W.0055.000000T0000Z-100827T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ-SANTA CRUZ AZ- 417 PM MST FRI AUG 27 2010 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN SANTA CRUZ AND SOUTHWESTERN COCHISE COUNTIES... AT 415 PM MST SHOWERS AND THUNDERSTORMS HAD DIMINISHED CONSIDERABLY ACROSS MOST OF THE AREA. WITH HEAVY RUNOFF AND LOCALIZED FLOODING TO CONTINUE AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT UNTIL 715 PM MST. LAT...LON 3160 11003 3134 10998 3134 11074 3155 11073 $$ MEYER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 2:00 PM MST, 18 minutes earlier.
Area forecast discussion, Aug 27, 2:00 PM MST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST FRI AUG 27 2010 .SYNOPSIS...A DEEPENING UPPER LEVEL TROUGH ALONG THE WEST COAST WILL MAINTAIN A STEADY SUPPLY OF MOISTURE INTO SOUTHEAST ARIZONA THIS WEEKEND WITH HEAVY RAINFALL A CONCERN. THEREAFTER SUFFICIENT MOISTURE IS EXPECTED TO REMAIN ACROSS THE AREA FOR A CONTINUING CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS FOR MUCH OF THE COMING WEEK. && .DISCUSSIONS...BUSY LATE MORNING AND EARLY AFTERNOON WITH NUMEROUS SHOWERS AND THUNDERSTORMS UNLESS YOU HAPPEN TO BE INSIDE TUCSON CITY LIMITS. STILL TRYING TO CLIMB BACK TO 90 WITH OUTFLOW COMING IN FROM THE WEST FOR METRO AREA. AS MENTIONED THIS MORNING...STARTING TO FOCUS A BIT MORE ON THE NEXT 24 HOURS FOR THE BUSIEST PART OF THE WEEKEND. MODEST IMPULSE ACROSS CENTRAL TO SOUTH CENTRAL ARIZONA FOCUSED SOME EARLY CONVECTION THIS MORNING THROUGH SOUTHERN MARICOPA COUNTY. OUTFLOWS PUSHING INTO NORTHERN PIMA COUNTY HELPED EARLY ONSET OF ACTIVITY THERE. THIS FEATURE TRANSLATES ACROSS OUR CWA TONIGHT IN SOUTHWESTERLY FLOW SLOWLY STRENGTHENING OVER THE AREA. THIS WOULD PLACE OUR FOCUS ACROSS CENTRAL AND WESTERN AREAS THROUGH EARLY AFTERNOON BEFORE SHIFTING EASTWARD LATER IN THE DAY AND OVERNIGHT...BUT IT IS FILLING AND WEAKENING AS IT DOES SO. HEAVY RAIN AND WET MICROBURST ACTIVITY A CONCERN. THEN WHAT? SATURDAY WAS PREVIOUSLY A FOCUS DAY WITH THE APPROACHING TROUGH BUT WE MAY ACTUALLY BE DOWN AND MUCKED UP AFTER ACTIVITY TODAY AND TONIGHT. FLOW IS STRONG ENOUGH TO RESET BUT PROBABLY NOT IF WE HAVE SIGNIFICANT ACTIVITY OVERNIGHT. APPROACHING TROUGH WITH INCREASING SHEAR ACROSS SOUTHEAST ARIZONA AND STILL SUFFICIENT MOISTURE COULD MAKE SUNDAY AFTERNOON AND EVENING QUITE INTERESTING FOR SEVERE THUNDERSTORM CONSIDERATION. NOT SO SURE WE WILL GET MUCH TROPICAL MOISTURE INFLUENCE FROM RAPIDLY WEAKENING FRANK. HE IS TRACKING A LITTLE TOO FAR WEST AND SOUTH...AND DOMINANCE OF TROUGH MAY BE TOO MUCH BY MONDAY WITH BRISK MID LEVEL WESTERLY FLOW ACROSS MOST OF ARIZONA. BEST GUESS RIGHT NOW IS SOME DRYING IS POSSIBLE OVER PORTIONS OF THE STATE BUT MOST OF OUR AREA WILL KEEP ENOUGH MOISTURE AROUND FOR STORMS. && .AVIATION...INCREASING CONVECTION FROM THE WEST TODAY. LOCALLY HEAVY RAINFALL EXPECTED TO GENERATE MVFR CEILINGS AND VISIBILITIES AT TAF SITES AT TIMES. NORMAL DIURNAL WIND TRENDS OUTSIDE OF STRONG GUSTY OUTFLOWS FROM THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. MEYER WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 27, 10:55 AM MST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1055 AM MST FRI AUG 27 2010 AZZ029-031>034-280600- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 1055 AM MST FRI AUG 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT AFTER A BREAK IN WIDESPREAD LIGHT RAINFALL OVERNIGHT AND EARLY THIS MORNING...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO REDEVELOP LATE THIS MORNING INTO THE EARLY EVENING HOURS. THE MAIN THREAT TODAY WILL BE HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED RUNOFF PROBLEMS. A FEW OF THE STRONGER THUNDERSTORMS COULD ALSO PRODUCE DAMAGING DOWN BURST WINDS. THE INITIAL AREAS FOR THUNDERSTORMS WILL BE ACROSS WESTERN PINAL COUNTY INTO THE NORTHERN ONE-HALF OF PIMA COUNTY AS STORMS OVER THE CENTRAL DESERTS OF ARIZONA DRIFT SOUTHEAST INTO THE AREA. AS OF LATE THIS MORNING...A FEW SHOWERS AND THUNDERSTORMS WERE ALREADY DEVELOPING ACROSS NORTHERN PORTIONS OF THE TOHONO OODHAM NATION WEST OF TUCSON. THERE WAS FAIRLY HIGH CONFIDENCE THAT THIS TREND WILL CONTINUE...WITH SHOWERS AND STORMS REACHING PARTS OF TUCSON BY THE EARLY THIS AFTERNOON. ELSEWHERE...SHOWERS AND THUNDERSTORMS WILL BE SLOWER TO DEVELOP WITH MOST OF THEM FORMING IN THE MOUNTAINS INITIALLY. THEREAFTER...ACTIVITY IN NORTHERN SONORA MEXICO AND SANTA CRUZ COUNTY WILL BE ON THE INCREASE THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SUFFICIENT MOISTURE CAB BE EXPECTED TO REMAIN ACROSS THE AREA FOR A CONTINUING CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS FOR MOST OF THE COMING WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-030-035-280600- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 1055 AM MST FRI AUG 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT AFTER A BREAK IN SOME LIGHT RAINFALL OVERNIGHT AND EARLY THIS MORNING...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO REDEVELOP THIS AFTERNOON INTO THE EARLY EVENING HOURS. SHOWERS AND THUNDERSTORMS WILL BE A BIT SLOWER TO DEVELOP COMPARED TO OTHER AREAS IN SOUTHERN ARIZONA...WITH MOST OF THEM FORMING IN THE MOUNTAINS INITIALLY. THEREAFTER...SHOWERS AND THUNDERSTORM WILL BE ON THE INCREASE THROUGH THE EVENING HOURS. THE MAIN THREAT FROM STORMS TODAY WILL BE HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED RUNOFF PROBLEMS. A FEW OF THE STRONGER THUNDERSTORMS COULD PRODUCE DAMAGING DOWN BURST WINDS AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SUFFICIENT MOISTURE IS EXPECTED TO REMAIN ACROSS THE AREA FOR A CONTINUING CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS FOR MOST OF THE COMING WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 27, 11:58 AM MST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1158 AM MST FRI AUG 27 2010 AZZ033-271945- TUCSON METRO/MARANA/GREEN VALLEY AZ- 1158 AM MST FRI AUG 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 1245 PM MST... AT 1148 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GREEN VALLEY...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...GREEN VALLEY AND SAHUARITA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3207 11083 3183 11075 3178 11112 3195 11117 TIME...MOT...LOC 1858Z 254DEG 8KT 3189 11104 MEYER
Special weather statement, Aug 27, 12:50 PM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1250 PM MST FRI AUG 27 2010 AZZ031-272030- WESTERN PIMA COUNTY AZ- 1250 PM MST FRI AUG 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIMA COUNTY UNTIL 130 PM MST... AT 1242 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES NORTHWEST OF ORGAN PIPE NATIONAL MONUMENT...OR 20 MILES SOUTH OF AJO...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...ORGAN PIPE NATIONAL MONUMENT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3223 11299 3211 11256 3185 11273 3208 11310 TIME...MOT...LOC 1950Z 301DEG 12KT 3211 11296 MEYER
Special weather statement, Aug 27, 1:54 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
154 PM MST FRI AUG 27 2010
AZZ031>033-272130-
TOHONO OODHAM NATION AZ-TUCSON METRO/MARANA/GREEN VALLEY AZ-WESTERN
PIMA COUNTY AZ-
154 PM MST FRI AUG 27 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIMA COUNTY UNTIL 230 PM
MST...
AT 145 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS A STRONG
THUNDERSTORM NORTH OF SASABE ALONG HIGHWAY 286 AND WEST OF PAPAGO
FARMS ON THE TOHONO OODHAM NATION...BOTH MOVING EAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
AREAS AFFECTED BY THESE STORMS INCLUDE...JUNCTION OF HIGHWAY 286 AND
ARIVACA ROAD...ARIVACA AND PAPAGO FARMS.
LAT...LON 3179 11118 3157 11117 3156 11133 3154 11140
3148 11142 3182 11256 3207 11224
TIME...MOT...LOC 2052Z 266DEG 9KT 3171 11192
GLThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 11:58 AM MST | Special Weather Statement | TWC | Santa Cruz | 47 min |
| Aug 27, 12:09 PM MST | Flash Flood Warning | TWC | Pima | 52 min |
| Aug 27, 12:34 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 2 hr |
| Aug 27, 12:50 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 115 min |
| Aug 27, 12:50 PM MST | Special Weather Statement | TWC | 40 min | |
| Aug 27, 1:54 PM MST | Special Weather Statement | TWC | Pima | 36 min |
| Aug 27, 2:07 PM MST | Flash Flood Warning | TWC | Pima | 83 min |
| Aug 27, 2:32 PM MST | Special Weather Statement | TWC | Cochise | 43 min |
| Aug 27, 2:41 PM MST | Flash Flood Warning | TWC | Cochise | 94 min |
| Aug 27, 3:00 PM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
| Aug 27, 4:16 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.